MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. MINIONE BALLOON BUTTON; LOW PROFILE FEEDING DEVICE

APPLIED MEDICAL TECHNOLOGY, INC. MINIONE BALLOON BUTTON; LOW PROFILE FEEDING DEVICE
Model Number M1-5-1215-I
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is a response to medwatch reports mw5182620, mw5182621, mw182622, and mw5182623 which was received by amt from the fda on 02/17/2026.The occurrence was originally reported to amt on 01/16/2026 by the same initial reporter.An upfront device replacement was issued to the customer as soon as the prescription was received.Review of tracking information for this replacement confirmed it was delivered to the customer's residence on (b)(6).Based on the provided information, the complaint is not a reportable event per 21 cfr section 803.There was no death.There was no serious injury, as defined by the fda.This was not life-threatening, nor did this result in permanent impairment or necessitate medical or surgical intervention to preclude permanent impairment.Amt worked with the original reporter to obtain the devices for examination and performed an inspection of the devices once returned.Examination of the two returned devices was able to confirm the reported complaint that the interlocks had cracked.Recent trending data shows no anomalies in reported failures from the field.A device history review was completed for the reported lot number, and no anomalies were found and there have been no other complaints for these same batches.The complaint information has been logged into our complaint database for trending purposes.Information regarding device investigation can be found under complaints #(b)(4) & (b)(4).
 
Event or Problem Description
Per the original reporter in medwatch report #s: mw182620, mw182621, mw182622, and mw182623, it was reported that, "my 2.5yo son's gtube button (minione ref m1-1215-i from applied medical technology inc.) has broken and ceased working on four occasions in the past two weeks despite normal use.We have depleted our supplies replacing these buttons, which are lasting about 72 hours on average before breaking.The same pattern repeats: the inner ring cracks and then prevents the extension connector from locking into place so we cannot deliver either his food or medications.My son requires 24hr gtube access to prevent hyperammonemia, which may cause permanent neurological damage, coma, and death.There is no common lot number, manufacturing date, or supplier source across all four broken buttons, and other families have reported in medical facebook groups the same failure in other parts of the country, suggesting there might be a widespread manufacturing defect.I have contacted amt to report the issue and request replacement supplies, which they indicated they will do at the end of a 2-4 week investigation and to utilize the ed for resupply in the interim".

Brand Name
MINIONE BALLOON BUTTON
Common Device Name
LOW PROFILE FEEDING DEVICE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
ellyn dipaolo
8006 katherine boulevard
brecksville, OH 44141
4402622539
MDR Report Key24620898
Report Number1526012-2026-00003
Device Sequence Number18687402
Product Code KNT
UDI-Device Identifier00842071140397
UDI-Public00842071140397
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K161413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM1-5-1215-I
Device Catalogue NumberM1-5-1215-I
Device Lot Number250922-318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexMale
Patient Weight14 KG
Patient RaceWhite